I really don't know much about AIH, but I wanted to respond to your message.
My best guess would be that your liver may be inflamed, which will cause differing levels of discomfort in the area of your liver. Mark, my fiance, still gets pain, even after transplant.
There are pain medications that might help. Unfortunately, most everything the doctors can prescribe are processed through the liver, so you do have to be careful.
As I understand it, corticosteroids do have some side effects. (Mark was a little energetic and mouthy when he was taking Predisone, after his transplant. I did consider strangling him a couple of times, but it got better.
There's a good article at http://digestive.niddk.nih.gov/ddiseases/pubs/autoimmunehep/index.htm . (I believe this is the same article that Jennifer posted in another "Autoimmune Hepatitis" thread.) It explains steroids, side effects, symptoms of the disease, and treatment options.
Do you have family or friends nearby to help? These medications can make you pretty miserable. You should have someone help you with cooking and errands and the like.
As I say, I don't really know about AIH the way I do ESLD, cirrhosis and their complications. But if you need to talk or rant or anything, just post here. I am trying to check in at least once a day.
God Bless and stay strong.
Fiance had HCV, cirrhosis, ESLD, ascites, and portal hypertension. Was transplanted June 2004. Now, on interferon and ribavirin. Hepatitis C is back.
If God brings you to it, He will bring you through it.